Alert archive / North Carolina / Tornado Warnings in 2014
Tornado Warning 15, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this tornado warning at Jul 3, 2014, 7:27 PM EDT for Beaufort County, Martin County, Washington County, North Carolina. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2014, 7:27 PM EDT (23:27 UTC)
- Expired
- Jul 3, 2014, 8:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Beaufort County, NC, Martin County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 118 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 1:24 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1772 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
042
WFUS52 KMHX 032327
TORMHX
NCC013-117-187-040000-
/O.NEW.KMHX.TO.W.0015.140703T2327Z-140704T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
727 PM EDT THU JUL 3 2014
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* TORNADO WARNING FOR...
BEAUFORT COUNTY IN EASTERN NORTH CAROLINA...
MARTIN COUNTY IN EASTERN NORTH CAROLINA...
THIS INCLUDES THE CITY OF WILLIAMSTON...
WASHINGTON COUNTY IN EASTERN NORTH CAROLINA...
* UNTIL 800 PM EDT
* AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR TERRA
CEIA...OR 13 MILES NORTHEAST OF RIVER ROAD...MOVING NORTHWEST AT 35
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PINETOWN...HINSON...SMITHWICK AND JAMESVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW. IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FRIDAY MORNING FOR
EASTERN NORTH CAROLINA.
&&
LAT...LON 3593 7702 3589 7702 3586 7704 3587 7699
3590 7694 3590 7692 3586 7689 3582 7689
3581 7688 3584 7685 3560 7665 3549 7683
3586 7720 3595 7704
TIME...MOT...LOC 2326Z 144DEG 32KT 3562 7681
$$
51 follow-up statement
092
WWUS52 KMHX 032344
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
744 PM EDT THU JUL 3 2014
NCC187-032354-
/O.CAN.KMHX.TO.W.0015.000000T0000Z-140704T0000Z/
WASHINGTON NC-
744 PM EDT THU JUL 3 2014
...THE TORNADO WARNING FOR SOUTHWESTERN WASHINGTON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FRIDAY MORNING FOR
EASTERN NORTH CAROLINA.
LAT...LON 3593 7702 3586 7703 3587 7699 3590 7694
3590 7692 3586 7689 3582 7689 3581 7688
3584 7685 3578 7680 3571 7685 3571 7676
3570 7675 3562 7695 3586 7720 3595 7704
TIME...MOT...LOC 2344Z 144DEG 32KT 3573 7691
$$
NCC013-117-040000-
/O.CON.KMHX.TO.W.0015.000000T0000Z-140704T0000Z/
BEAUFORT NC-MARTIN NC-
744 PM EDT THU JUL 3 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR EASTERN
MARTIN AND NORTH CENTRAL BEAUFORT COUNTIES...
AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 7 MILES SOUTH OF
JAMESVILLE...OR 13 MILES SOUTHWEST OF PLYMOUTH...MOVING NORTHWEST AT
35 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... SMITHWICK...JAMESVILLE
AND WILLIAMSTON.
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FRIDAY MORNING FOR
EASTERN NORTH CAROLINA.
LAT...LON 3593 7702 3586 7703 3587 7699 3590 7694
3590 7692 3586 7689 3582 7689 3581 7688
3584 7685 3578 7680 3571 7685 3571 7676
3570 7675 3562 7695 3586 7720 3595 7704
TIME...MOT...LOC 2344Z 144DEG 32KT 3573 7691
$$
5What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Jul 3, 4:14 PM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jul 3, 4:14 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
414 PM EDT THU JUL 3 2014
.SYNOPSIS...
HURRICANE ARTHUR IS FORECAST MOVE NORTHEAST ALONG OR JUST INLAND OF
THE NORTH CAROLINA COAST TONIGHT INTO FRIDAY MORNING PRODUCING HEAVY
RAINS AND STRONG WINDS. PLEASE SEE THE NATIONAL HURRICANE CENTER FOR
THE LATEST FORECAST INFORMATION ON ARTHUR. THE SYSTEM WILL MOVE AWAY
QUICKLY TO THE NORTHEAST FRIDAY AFTERNOON AND FRIDAY NIGHT. HIGH
PRESSURE WILL BUILD IN FROM THE NORTHWEST FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 300 PM THURSDAY...PLEASE SEE THE NHC FOR THE LATEST FORECAST
INFORMATION ON ARTHUR. HURRICANE CONDITIONS WILL SPREAD N ACROSS
COAST QUICKLY THIS EVENING WITH TROPICAL STORM WINDS ALONG HWY 17
CORRIDOR. TORNADO THREAT MAINLY ALONG COAST THIS EVENING WITH STRONG
LOW LVL SHEAR AND LOW LCLS IN LEADING RAIN BANDS. ADJUSTED QPF FOR
HIGHER AMOUNTS OVER NE SECTIONS OVERNIGHT WITH SLIGHTLY FASTER
MOTION EXPECTED...AND RAISED OVER COASTAL PLAINS AS WELL WITH CLOSER
TRACK ALONG COAST. OVERALL QPF WILL CHANGE ONLY SLIGHTLY OVER ERN
SECTIONS AS QPF REDUCED FRIDAY MORNING. 3-5 INCHES (LOCAL AMOUNTS TO
7 INCHES) EXPECTED EAST OF HIGHWAY 17 AND 2'" OR LESS TO THE WEST AS
PW VALUES SOAR TO >=2.5". DAMAGING WINDS AND COASTAL FLOODING WILL
BE THREATS IN THE HURRICANE WARNING AREAS WITH THE SOUTHERN PAMLICO
SOUND BASIN AND OUTER BANKS VULNERABLE TO COASTAL FLOODING.
EXPECTING WATER LEVELS RISES OF 3-5 FT ABOVE GROUND LEVEL.
SIGNIFICANT BEACH EROSION WILL ALSO BE A THREAT ESPECIALLY IN THE
EASTERLY FLOW AHEAD OF THE STORM.
&&
.SHORT TERM /FRIDAY/...
AS OF 300 PM THURSDAY...PLEASE SEE THE NHC FOR THE LATEST FORECAST
INFORMATION ON ARTHUR. WHILE THE MODELS STILL HAVE TIMING
DIFFERENCES IT APPEARS THAT ARTHUR WILL BE AFFECTING THE IMMEDIATE
COAST (OUTER BANKS) FRIDAY MORNING THEN IMPROVING CONDITIONS ARE
EXPECTED IN THE AFTERNOON AS COOLER AND DRIER AIR GETS PULLED INTO
THE REGION ON THE BACK SIDE OF THE STORM. THE BULK OF THE RAIN WILL
FALL IN THE MORNING ALONG THE COAST BUT THE MODELS ARE HINTING THAT
AN ISOLATED THUNDERSTORM COULD OCCUR IN THE AFTERNOON ALONG THE
SOUTHEAST COAST. HIGHS WILL BE IN THE MIDDLE TO UPPER 80S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AS OF 1 PM THU...LITTLE CHANGE MADE TO EXTENDED FORECAST DUE TO
CURRENT SITUATION WITH HURRICANE ARTHUR. DRY AND PLEASANT THIS
WEEKEND IN THE WAKE OF ARTHUR WITH SURFACE RIDGE TO THE NORTH. THE
HIGH SLIDES SOUTHEAST ACROSS THE STATE ON SATURDAY AND WILL BE
OFFSHORE SUNDAY. ONCE THE HIGH MOVES OFF THE COAST THE SURFACE
FLOW WILL BECOME SOUTHWEST ONCE AGAIN BRINGING BACK THE HEAT AND
HUMIDITY. DRY WEATHER EXPECTED THROUGH MONDAY. AFTER THAT THE
MIDSTATE SURFACE TROF OF LOW PRESSURE REFORMS AND WITH HOT AND
HUMID CONDITIONS THROUGHOUT THE AREA EXPECT SCATTERED DIURNAL
CONVECTION POSSIBLE EACH DAY THROUGH LATE WEEK.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH 18Z FRIDAY/...
AS OF 130 PM THURSDAY...POOR FLYING CONDITIONS WILL SPREAD ACROSS
AREA THIS EVENING AND PERSIST OVERNING AND HURRICANE ARTHUR MOVES
ALONG COAST. MVFR CIGS AND VSBYS FOR THE MOST PART BUT OCNLY IFR
WITH HEAVIER DOWNPOURS. CONDITIONS WILL IMPROVE TO VFR FRIDAY
MORNING AS ARTHUR MOVES OUT TO NE. WINDS GUSTING TO NEAR 40 TO 50
KNOTS AT KEWN/KOAJ AND PERHAPS 30 TO 35 KNOTS AT KISO/KPGV. ANY LEFT
DEVIATION OF THE STORM MOTION COULD DRAMATICALLY INCREASE
WINDS...ESPECIALLY AT KEWN/KOAJ. WINDS WILL SHIFT TO NW AND DIMINISH
FRI MORNING.
LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY...
AS OF 1 PM THU...VFR THROUGH THE LONG TERM. DRY WEATHER FORECAST
THROUGH MONDAY WITH SCATTERED MAINLY DIURNAL CONVECTION POSSIBLE
BEGINNING TUESDAY.
&&
.MARINE...
SHORT TERM /THROUGH FRIDAY/...
AS OF 300 PM THURSDAY...NO CHANGES TO PREVIOUS FORECAST THINKING.
HURRICANE FORCE WINDS WILL SPREAD ACROSS AREA FROM S TO N THIS
EVENING AS ARTHUR APPROACHES FROM S-SW. WINDS WILL DIMINISH QUICKLY
FRI MORNING BUT GUSTS TO 35 KT LIKELY INTO AFTN. SEAS WILL BUILD TO
20 TO 25 FT AND 4-6 FT IN THE SOUNDS.
LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 1 PM THU...LONG PERIOD SWELL FROM DEPARTING ARTHUR WILL
CONTINUE TO PRODUCE HIGH WAVES FRIDAY NIGHT...ESPECIALLY ACROSS
NORTHERN/CENTRAL WATERS WHILE NORTH WINDS REMAIN ELEVATED AROUND
15-20 KT. WINDS WILL VEER TO NORTHEAST SATURDAY AND DIMINISH TO
10-15 KT AS HIGH PRESSURE FROM THE GREAT LAKES BUILDS IN. SEAS
FINALLY DIMINISH BELOW 6 FT SATURDAY AFTERNOON. HIGH PRESSURE
WILL SLIDE OFFSHORE SATURDAY NIGHT WITH WINDS BECOMING SOUTHEAST
AND DIMINISHING FURTHER TO 5-10 KTS. RETURN FLOW SUNDAY THROUGH
THE REMAINDER OF THE PERIOD WITH SOUTH WINDS INCREASING TO 10-15
KTS SUNDAY AND THEN SW 15-20 KTS LATE MONDAY INTO WEDNESDAY.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HURRICANE WARNING FOR NCZ046-047-080-081-093>095-098-103-104.
TROPICAL STORM WARNING FOR NCZ045-092.
MARINE...HURRICANE WARNING FOR AMZ130-131-135>137-150-152-154-156-158.
&&
SYNOPSIS...JBM
NEAR TERM...JBM
SHORT TERM...JBM
LONG TERM...HSA
AVIATION...JBM/HSA
MARINE...JBM/HSAHazardous weather outlook, Jul 3, 4:40 PM EDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 440 PM EDT THU JUL 3 2014 NCZ029-044-079-090-091-042045- MARTIN-PITT-GREENE-DUPLIN-LENOIR- 440 PM EDT THU JUL 3 2014 ...TORNADO WATCH 390 IN EFFECT UNTIL 2 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HEAVY RAIN ASSOCIATED WITH THE OUTER BANDS OF HURRICANE ARTHUR WILL AFFECT THE COASTAL PLAINS LATER TONIGHT THROUGH EARLY FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ046-047-080-081-093-094-098-042045- TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-CRAVEN-PAMLICO-ONSLOW- 440 PM EDT THU JUL 3 2014 ...TORNADO WATCH 390 IN EFFECT UNTIL 2 AM EDT FRIDAY... ...HURRICANE WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HURRICANE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HURRICANE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ045-092-042045- WASHINGTON-JONES- 440 PM EDT THU JUL 3 2014 ...TORNADO WATCH 390 IN EFFECT UNTIL 2 AM EDT FRIDAY... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-103-104-042045- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 440 PM EDT THU JUL 3 2014 ...TORNADO WATCH 390 IN EFFECT UNTIL 2 AM EDT FRIDAY... ...HURRICANE WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HURRICANE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HURRICANE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 3, 4:32 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
432 PM EDT THU JUL 3 2014
NCZ091>093-098-032100-
CRAVEN-JONES-LENOIR-ONSLOW-
432 PM EDT THU JUL 3 2014
...A BAND OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS
ONSLOW...CRAVEN...JONES AND LENOIR COUNTIES THROUGH 500 PM EDT...
AT 432 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN AND GUSTY ALONG A LINE EXTENDING FROM GREAT
LAKE TO MAYSVILLE TO HALF MOON...MOVING NORTHWEST AT 35 MPH.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3473 7747 3511 7773 3522 7748 3516 7713
3483 7691 3483 7695 3481 7696 3481 7706
3483 7722
TIME...MOT...LOC 2032Z 151DEG 29KT 3488 7704 3492 7728
3486 7743
5Local storm report, Jul 3, 4:58 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
458 PM EDT THU JUL 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TORNADO ROSE HILL 34.83N 78.03W
07/03/2014 DUPLIN NC AMATEUR RADIO
SPOTTER SAW TORNADO ON THE GROUND IN ROSE HILL.
&&
EVENT NUMBER MHX1400443
MELENDEZLocal storm report, Jul 3, 5:00 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
500 PM EDT THU JUL 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND DMG ROSE HILL 34.83N 78.03W
07/03/2014 DUPLIN NC PUBLIC
PUBLIC REPORTED SEVERAL TREES DOWN IN ROSE HILL.
&&
EVENT NUMBER MHX1400444
MELENDEZSpecial weather statement, Jul 3, 5:02 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 502 PM EDT THU JUL 3 2014 NCZ079-090>095-098-032315- GREENE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- INCLUDING THE CITIES OF...SNOW HILL...HOOKERTON...WALLACE... WARSAW...ROSE HILL...KENANSVILLE...BEULAVILLE...MAGNOLIA... KINSTON...MAYSVILLE...POLLOCKSVILLE...TRENTON...NEW BERN... HAVELOCK...VANCEBORO...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE... MINNESOTT BEACH...VANDEMERE...STONEWALL...MOREHEAD CITY... BEAUFORT...EMERALD ISLE...NEWPORT...JACKSONVILLE 502 PM EDT THU JUL 3 2014 ...GUSTY SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD NORTH AHEAD OF HURRICANE ARTHUR THROUGH 6 PM... BANDS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO LIFT NORTH ACROSS THE REGION AHEAD OF HURRICANE ARTHUR. WINDS WILL GUST 40 TO 50 MPH WITH THE STRONGER STORMS WITH TORRENTIAL RAIN. AREAS ALONG AND SOUTH OF A LINE FROM KINSTON..EAST TO NEW BERN AND SOUTHEAST TO CAPE LOOKOUT WILL HAVE THE BEST CHANCE TO SEE STRONG WINDS. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
Local storm report, Jul 3, 5:15 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
515 PM EDT THU JUL 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TORNADO ROSE HILL 34.83N 78.03W
07/03/2014 DUPLIN NC 911 CALL CENTER
911 CALL CENTER REPORTED TWO STRUCTURAL DAMAGE IN ROSE
HILL.
&&
EVENT NUMBER MHX1400445
MELENDEZSpecial weather statement, Jul 3, 5:59 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 559 PM EDT THU JUL 3 2014 NCZ044-079-080-090>095-098-104-032330- PITT-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET- ONSLOW-OUTER BANKS HYDE- INCLUDING THE CITIES OF...GREENVILLE...SNOW HILL...HOOKERTON... WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE... POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO... ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH... VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE... NEWPORT...JACKSONVILLE 559 PM EDT THU JUL 3 2014 ...GUSTY SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD NORTH AHEAD OF HURRICANE ARTHUR THROUGH 730 PM... BANDS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO LIFT NORTH ACROSS THE REGION AHEAD OF HURRICANE ARTHUR. TORRENTIAL DOWNPOURS AND WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THE STRONGER STORMS. AREAS ALONG AND SOUTH OF A LINE FROM GREENVILLE TO OCRACOKE WILL HAVE THE BEST CHANCE TO SEE STRONG WINDS. THE HEAVY RAIN WILL LEAD TO MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 12:17 PM EDT | Special Weather Statement | MHX | Craven, Jones, Lenoir | 43 min |
| Jul 3, 3:57 PM EDT | Special Weather Statement | MHX | Onslow | 33 min |
| Jul 3, 4:06 PM EDT | Tornado Warning | MHX | Duplin | 39 min |
| Jul 3, 4:32 PM EDT | Special Weather Statement | MHX | Jones | 28 min |
Nearby
Tornado Warnings in North Carolina, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.